MAUDE Adverse Event Report: COVIDIEN FILAC; THERMOMETER, ELECTRONIC, CLINICAL

COVIDIEN FILAC; THERMOMETER, ELECTRONIC, CLINICAL
Model Number 505000
Medical Device Problem Codes Thermal Decomposition of Device (1071); Power Problem (3010)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Submit date: 4/17/2018.An investigation is currently under way; upon completion the results will be forwarded.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The customer did not state a specific issue, but service found the unit did not turn on during triage.The technician found what appears to be burn marks on white connectors on pcba and battery housing assembly.
 
Additional Manufacturer Narrative
Submission date: (b)(6) 2018 an investigation was performed for an issue discovered during device servicing: the customer did not state a specific issue, but service found the unit did not turn on during triage.The technician found what appears to be burn marks on white connectors on pcba and battery housing assembly.A review of the device history record (dhr) indicated the product was released meeting all quality standards.All dhrs are reviewed for accuracy prior to product release.In-process procedures are also in place to prevent nonconforming product in the manufacturing process.This ensures components and finished products meet all quality inspection standards.These controls include, but are not limited to: material verification/certification processes, dimensional specifications, statistical samplings, periodic audits, process inspections, machine maintenance/operation and personnel training and certification.An evaluation was performed.Technician observations consisted of burn marks and that the unit would not turn on.Visual inspection found that connector j6 had black marks consistent with thermal damage both on the board connector and the wiring connection.It was also observed that component c5 had damage consistent with a short.No other physical anomalies were observed.Unit was disassembled.Further troubleshooting found that fuse f1 was open, causing the unit to not power on.Cause of the c5 short or thermal damage to the connector was unable to be determined.The main pcba and probe switch pcba were removed and retained.The evaluation confirmed the device condition.There were no signs of customer misuse.The most probable root cause is a component failed causing a short circuit.This incident will be used for tracking and trending purposes.If information is provided in the future, a supplemental report will be issued.

Brand Name
FILAC
Common Device Name
THERMOMETER, ELECTRONIC, CLINICAL
Manufacturer (Section D)
COVIDIEN
building 10- no 789 puxing roa
shanghai 20111 4
CN  201114
MDR Report Key7437935
Report Number3006451981-2018-00282
Device Sequence Number1339419
Product Code FLL
UDI-Device Identifier20884521008509
UDI-Public20884521008509
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/29/2023
Device Model Number505000
Device Catalogue Number505000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/17/2018
Supplement Report FDA Received Date08/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1